Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Pittsburgh, PA

July 3, 2012Brooke County, Hancock County, Ohio County, West Virginia; Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 3, 2012, 3:14 PM EDT for Brooke County, Hancock County, Ohio County, West Virginia; Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 3:14 PM EDT (19:14 UTC)
Expired
Jul 3, 2012, 3:57 PM EDT
In force
43 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS51 KPBZ 031914
SVRPBZ
OHC081-PAC003-007-125-WVC009-029-069-032015-
/O.NEW.KPBZ.SV.W.0067.120703T1914Z-120703T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STEUBENVILLE...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEIRTON...            SUN VALLEY...         NEW CUMBERLAND...
  HARSHAVILLE...        WINTERSVILLE...       TORONTO...
  STEUBENVILLE...       RACCOON CREEK STATE PARK...
  MINGO JUNCTION...     FOLLANSBEE...         COLLIERS...
  FLORENCE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 52 AND 68.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 17.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4056 8044 4038 7991 4005 8047 4034 8080
      4051 8061
TIME...MOT...LOC 1914Z 315DEG 18KT 4038 8061

$$

FRIES
3 follow-up statements
286 
WWUS51 KPBZ 031934
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT TUE JUL 3 2012

PAC007-WVC029-031943-
/O.CAN.KPBZ.SV.W.0067.000000T0000Z-120703T2015Z/
BEAVER PA-HANCOCK WV-
334 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND BEAVER COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTH OF THE AREA AND 
NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4005 8047 4021 8066 4039 8057 4040 8056
      4040 8052 4042 8052 4046 8045 4046 8012
      4038 7991
TIME...MOT...LOC 1933Z 319DEG 25KT 4028 8032

$$

OHC081-PAC003-125-WVC009-069-032015-
/O.CON.KPBZ.SV.W.0067.000000T0000Z-120703T2015Z/
JEFFERSON OH-ALLEGHENY PA-WASHINGTON PA-OHIO WV-BROOKE WV-
334 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON AND
ALLEGHENY COUNTIES IN SOUTHWEST PENNSYLVANIA...AND BROOKE AND OHIO
COUNTIES IN NORTHERN WEST VIRGINIA...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BURGETTSTOWN...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEST LIBERTY...       WELLSBURG...          FRANKLIN...
  FOLLANSBEE...         COLLIERS...           BETHANY...
  OAKDALE...            MCDONALD...           IMPERIAL...
  FLORENCE...           BURGETTSTOWN...       AVELLA...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 59 AND 68.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 17.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.

THIS STORM HAS PRODUCED DESTRUCTIVE WIND NEAR STEUBENVILLE. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4005 8047 4021 8066 4039 8057 4040 8056
      4040 8052 4042 8052 4046 8045 4046 8012
      4038 7991
TIME...MOT...LOC 1933Z 319DEG 25KT 4028 8032

$$

FRIES
780 
WWUS51 KPBZ 031949
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT TUE JUL 3 2012

OHC081-WVC009-069-031958-
/O.CAN.KPBZ.SV.W.0067.000000T0000Z-120703T2015Z/
JEFFERSON OH-OHIO WV-BROOKE WV-
349 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND BROOKE AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO 
LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4027 8052 4036 8029 4039 8010 4037 7994
      4005 8047
TIME...MOT...LOC 1948Z 314DEG 18KT 4024 8018

$$

PAC003-125-032015-
/O.CON.KPBZ.SV.W.0067.000000T0000Z-120703T2015Z/
ALLEGHENY PA-WASHINGTON PA-
349 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WASHINGTON AND ALLEGHENY COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANONSBURG...MOVING
SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  UPPER SAINT CLAIR...  MOUNT LEBANON...      ENTERPRISE...
  CLAYSVILLE...         CANONSBURG...         BRIDGEVILLE...
  AVELLA...             BETHEL PARK...        BRENTWOOD...
  MCMURRAY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 17.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4027 8052 4036 8029 4039 8010 4037 7994
      4005 8047
TIME...MOT...LOC 1948Z 314DEG 18KT 4024 8018

$$

FRIES
495 
WWUS51 KPBZ 031957
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT TUE JUL 3 2012

PAC003-125-032007-
/O.CAN.KPBZ.SV.W.0067.000000T0000Z-120703T2015Z/
ALLEGHENY PA-WASHINGTON PA-
357 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND ALLEGHENY
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4027 8052 4036 8029 4039 8010 4037 7994
      4005 8047
TIME...MOT...LOC 1957Z 314DEG 18KT 4021 8014

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:46 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 2:46 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT TUE JUL 3 2012

.SYNOPSIS...
BROAD UPPER HIGH PRESSURE WILL MAINTAIN VERY WARM AND HUMID WEATHER
ACROSS THE UPPER OHIO VALLEY INTO THE WEEKEND. A SLOW MOVING UPPER
LEVEL LOW PRESSURE TROUGH MAY CAUSE SCATTERED THUNDERSTORMS WITH
GUSTY WINDS AND HAIL INTO EARLY EVENING. THE CHANCE OF THUNDERSTORMS
WILL CONTINUE TONIGHT INTO THE DAYTIME HOURS OF THE FOURTH.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WILL CONTINUE MENTION OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE UPPER OHIO VALLEY INTO EARLY EVENING, WITH POSSIBLE GUSTY WIND
AND HAIL. THIS IDEA BASED ON RECENT RADAR DATA AND SURFACE REPORTS,
COUPLED WITH HRRR SIMULATED RADAR PREDICTIONS.

WILL CONTINUE MENTION OF A CHANCE OF THUNDERSTORMS INTO THE DAYTIME
HOURS OF WEDNESDAY JULY 4TH INDEPENDENCE DAY, BASED ON BLEND OF SREF
AND SPECIFIC WRF-NMM MODEL OUTPUT THAT SHOWS A SECOND
THUNDERSTORM BAND MAY MOVE SOUTHWARD THROUGH THE UPPER OHIO VALLEY
TOWARD MIDNIGHT AND A POSSIBLE THIRD BAND OF SCATTERED THUNDERSTORMS
DAYTIME WEDNESDAY.

MADE MINOR ADJUSTMENTS TO TEMPERATURES BASED ON PREFERRED WARMER NAM
MOS. THIS NECESSITATED THE CONTINUATION OF THE IMPACTS-BASED HEAT
ADVISORY FOR INDEPENDENCE DAY FOR COUNTIES IN EASTERN OHIO AND
NORTHERN WEST VIRGINIA WHERE WIDESPREAD POWER OUTAGES REMAIN. THIS
IS FOR CRITERIA BETWEEN 90 AND 95 DEGREES. THE HEAT INDEX FOR SOME
OHIO COUNTIES CAN PEAK AT 102, WHICH EXCEEDS THE TYPICAL 100-DEGREE
CRITERIA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SREF MODEL OUTPUT SHOWS INCREASED RIDGING THURSDAY INTO FRIDAY. THIS
WILL SUPPRESS THUNDERSTORM DEVELOPMENT, BUT ENHANCE DAYTIME HEATING.
FORECASTED SPECIFIC TEMPERATURES HEDGING TOWARD WARMER NAM MOS
THURSDAY, AND WARMER ECMWF MOS FRIDAY, WHICH MEANS MOST LOWER
ELEVATIONS CAN HAVE HIGHS IN THE MID 90S THURSDAY AND POSSIBLY THE
UPPER 90S FRIDAY. LOWS WILL BE IN THE 65 TO 70 RANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE IS PROJECTED TO PERSIST OVER THE MS VALLEY AND MAINTAIN
WARM TEMPERATURES OVER THE WEEKEND. FORECAST READINGS ARE CLOSE TO
HPC NUMBERS WITH DAYTIME HIGHS AROUND 10 DEGREES ABOVE NORMAL FOR
SATURDAY AND SUNDAY. MODELS SHOW THE RIDGE FLATTENING AND SHIFTING
WESTWARD EARLY NEXT WEEK WHICH SHOULD SUPPORT A DOWNWARD TEMPERATURE
TREND...WITH READINGS CLOSER TO NORMAL BY TUESDAY.

A WEAK FRONT IS PROGGED TO SAG SOUTHWARD ACROSS ACROSS THE FORECAST
AREA LATE SATURDAY AND SUNDAY...BRINGING THE RISK FOR SHOWERS AND
STORMS. THE BOUNDARY IS PROGGED TO BECOME NEARLY STATIONARY JUST TO
THE SOUTH OF THE FORECAST AREA EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EAST CENTRAL
OHIO AND WESTERN PA THROUGH EARLY EVENING. INCLUDED TEMPO GROUPS
FOR MVFR RESTRICTIONS AT MOST TAF LOCATIONS...BUT ISOLATED IFR
CONDITIONS ARE POSSIBLE THROUGH 23Z. IN ADDITION...AREAS OF MVFR FOG
AND HAZE CAN BE EXPECTED EARLY WEDNESDAY MORNING.

VFR CONDITIONS WILL PREVAIL WEDNESDAY AFTERNOON...WITH A CHANCE OF
BRIEF RESTRICTIONS FROM SCATTERED THUNDERSTORMS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
GENERALLY VFR CONDITIONS ARE EXPECTED. RESTRICTIONS ARE POSSIBLE IN
SCATTERED STORMS LATE SATURDAY AND SUNDAY AS A FRONT SAGS SOUTHWARD
THROUGH THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039-048-
     057>059-068-069.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR OHZ039-048-
     057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ004-012-
     021>023.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR WVZ004-012-
     021>023.

&&
Hazardous weather outlook, Jul 3, 2:06 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 PM EDT TUE JUL 3 2012

MDZ001-OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>003-041-041815-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-TUCKER-
206 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-057>059-068-069-WVZ004-012-021>023-041815-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
206 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IN ADDITION...THUNDERSTORMS MAY PRODUCE DAMAGING WIND AND HAIL
INTO TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 3, 12:38 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT TUE JUL 3 2012

OHZ039-031730-
TUSCARAWAS OH-
1238 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT TUSCARAWAS COUNTY...

AT 1235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF STRASBURG...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUGARCREEK...         STRASBURG...          BALTIC...
  BOLIVAR...            DOVER...              MINERAL CITY...
  STONE CREEK...        NEW PHILADELPHIA...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 66 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4045 8168 4064 8167 4065 8149 4067 8146
      4066 8133 4057 8132 4056 8127 4044 8127
      4026 8162 4037 8161 4037 8169 4041 8171
      4045 8171

FRIES
Special weather statement, Jul 3, 1:37 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 PM EDT TUE JUL 3 2012

PAZ015-016-022-031830-
ARMSTRONG PA-CLARION PA-JEFFERSON PA-
137 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ARMSTRONG...
SOUTHERN CLARION AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 133 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF RIMERSBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SLIGO...              RIMERSBURG...         LIMESTONE...
  CLIMAX...             NEW BETHLEHEM...      DAYTON...
  DORA...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4091 7900 4091 7921 4087 7922 4101 7966
      4118 7958 4105 7893

FRIES
Local storm report, Jul 3, 2:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     2 NE DOVER              40.54N  81.45W
07/03/2012                   TUSCARAWAS         OH   LAW ENFORCEMENT

            TREE REPORTED DOWN ON POWER LINE

&&

EVENT NUMBER PBZ1200612

JD
Local storm report, Jul 3, 2:13 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N  81.44W
07/03/2012                   TUSCARAWAS         OH   LAW ENFORCEMENT

            TREE REPORTED DOWN ON POWER LINE

&&

EVENT NUMBER PBZ1200613

JD
Special weather statement, Jul 3, 2:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUL 3 2012

PAZ016-022-023-031915-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
221 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ARMSTRONG...NORTHERN
INDIANA AND SOUTHERN JEFFERSON COUNTIES...

AT 218 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF DORA TO 2 MILES SOUTH OF RURAL VALLEY...MOVING EAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUMMERVILLE...        RURAL VALLEY...       MUFF...
  ELDERTON...           DAYTON...             DORA...
  SMICKSBURG...         PLUMVILLE...          PUNXSUTAWNEY...
  MARION CENTER...      CLYMER...             GLEN CAMPBELL...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4070 7881 4061 7885 4070 7948 4103 7925
      4105 7921 4109 7921 4113 7918 4108 7880
      4081 7880 4072 7879

FRIES
Special weather statement, Jul 3, 2:33 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT TUE JUL 3 2012

PAZ014-020>023-029-073-031930-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-INDIANA PA-
WASHINGTON PA-WESTMORELAND PA-
233 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHENY...EXTREME SOUTHEASTERN
BUTLER...NORTHERN WASHINGTON...NORTHWESTERN WESTMORELAND...SOUTHERN
BEAVER...SOUTHWESTERN ARMSTRONG AND SOUTHWESTERN INDIANA COUNTIES...

AT 227 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHEAST OF LEECHBURG TO 2 MILES SOUTHWEST OF ALLISON PARK TO
TOMLINSON RUN STATE PARK...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SEWICKLEY...          RUSSELLTON...         PERRYSVILLE...
  NATRONA HEIGHTS...    LEECHBURG...          HARSHAVILLE...
  FREEPORT...           CROOKED CREEK LAKE PARK...
  ALLISON PARK...       NEW KENSINGTON...     ETNA...
  MOON...               PITTSBURGH...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 12.
I-579 BETWEEN MILE MARKERS 0 AND 1.
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 47 AND 53.
I-376 BETWEEN MILE MARKERS 46 AND 84.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.
I-76 BETWEEN MILE MARKERS 39 AND 77.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4039 7909 4037 7910 4037 7912 4039 7912
      4041 7920 4027 7936 4021 7956 4024 8027
      4043 8052 4059 8052 4058 8005 4075 7952
      4038 7905

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:02 PM EDTHeat AdvisoryPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel29 hr
Jul 3, 5:25 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker53 min
Jul 3, 11:49 AM EDTSpecial Weather StatementPBZMercer41 min
Jul 3, 12:32 PM EDTSpecial Weather StatementPBZLawrence, Mercer43 min
Jul 3, 1:37 PM EDTSpecial Weather StatementPBZClarion53 min
Jul 3, 2:21 PM EDTSpecial Weather StatementPBZIndiana54 min
Jul 3, 2:33 PM EDTSpecial Weather StatementPBZAllegheny, Westmoreland57 min
Jul 3, 3:59 PM EDTSpecial Weather StatementPBZFayette, Greene, Washington61 min
Jul 3, 12:38 PM EDTSpecial Weather StatementPBZTuscarawas52 min
Jul 3, 1:12 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas63 min
Jul 3, 5:44 PM EDTSpecial Weather StatementPBZMuskingum61 min
Jul 3, 5:53 PM EDTSpecial Weather StatementPBZMuskingum52 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.